Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 322, NWS Raleigh, NC

August 14, 2012Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 14, 2012, 8:12 PM EDT for Sampson County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2012, 8:12 PM EDT (00:12 UTC)
Expired
Aug 14, 2012, 8:49 PM EDT
In force
37 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Sampson County, NC

The radar

The Wilmington radar (KLTX), 82 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WUUS52 KRAH 150012
SVRRAH
NCC163-150100-
/O.NEW.KRAH.SV.W.0322.120815T0012Z-120815T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
812 PM EDT TUE AUG 14 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 900 PM EDT

* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTHWEST OF IVANHOE...OR 13 MILES EAST
  OF ELIZABETHTOWN...MOVING NORTHEAST AT 30 MPH. QUARTER SIZED HAIL
  AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HARRELLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3461 7832 3467 7833 3470 7838 3474 7839
      3477 7843 3499 7815 3489 7814 3474 7819
      3472 7814 3472 7811 3471 7811 3468 7815
      3458 7823 3457 7826
TIME...MOT...LOC 0013Z 239DEG 27KT 3466 7836

$$

SEC
2 follow-up statements
109 
WWUS52 KRAH 150029
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
829 PM EDT TUE AUG 14 2012

NCC163-150100-
/O.CON.KRAH.SV.W.0322.000000T0000Z-120815T0100Z/
SAMPSON NC-
829 PM EDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...

AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES NORTH
OF IVANHOE...OR 16 MILES WEST OF WALLACE...MOVING NORTHEAST AT 30
MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HARRELLS.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3461 7832 3467 7833 3470 7838 3474 7839
      3477 7843 3499 7815 3489 7814 3474 7819
      3472 7814 3472 7811 3471 7811 3468 7815
      3458 7823 3457 7826
TIME...MOT...LOC 0029Z 241DEG 24KT 3469 7825

$$

SEC
002 
WWUS52 KRAH 150049
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT TUE AUG 14 2012

NCC163-150058-
/O.CAN.KRAH.SV.W.0322.000000T0000Z-120815T0100Z/
SAMPSON NC-
849 PM EDT TUE AUG 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3461 7832 3467 7833 3470 7838 3474 7839
      3477 7843 3499 7815 3489 7814 3474 7819
      3472 7814 3472 7811 3471 7811 3468 7815
      3458 7823 3457 7826
TIME...MOT...LOC 0048Z 241DEG 24KT 3475 7811

$$

SEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 7:45 PM EDT, 27 minutes earlier.

Area forecast discussion, Aug 14, 7:45 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT TUE AUG 14 2012

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT...THEN MOVE
SLOWLY THROUGH THE REGION ON WEDNESDAY. WEAK HIGH PRESSURE WILL
BUILD INTO THE AREA WEDNESDAY NIGHT THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
AS OF 300 PM TUESDAY...

THIS AFTERNOON THROUGH TONIGHT:
BROAD MID/UPPER LEVEL TROUGH OVER THE OHIO AND TN VALLEY WILL MOVE
SLOWLY EASTWARD INTO THE ATLANTIC STATES THROUGH WEDNESDAY. A SERIES
OF SHORTWAVE VORT IMPULSES WILL EJECT EAST-NORTHEASTWARD IN THE SW
FLOW ALOFT AHEAD OF THE MID/UPPER LEVEL TROUGH AND TRAILING SFC COLD
FRONT. WHILE LATEST RADAR TRENDS ARE SUBDUED ATM...THERE REMAINS
A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
INTO THE EVENING(~04Z)AS THE THE LEFTOVER MID-LEVEL VORT MAX/COLD
POOL PASSES THROUGH THE AREA THROUGH PEAK HEATING.

MODERATE DESTABILIZATION WITH AXIS OF BEST INSTABILITY OVER THE
WESTERN PIEDMONT WHERE HIGHER PWATS AND BEST FORCING IS EXPECTED
COMBINED WITH 20-30 KT DEEP LAYER SHEAR WILL SUPPORT MULTICELL STORM
STRUCTURES WITH A THREAT FOR STRONG TO SEVERE THUNDERSTORM WIND
GUSTS WITH THE STRONGER CELLS. ACTIVITY SHOULD SPREAD EWD INTO THE
EVENING BEFORE WEAKENING AFTER SUNSET AS BOUNDARY LAYER
COOLING/STABILIZATION OCCURS. WILL KEEP POPS IN THE SMALL CHANCE
POPS FOR NOW...BUT IF LATER RADAR TRENDS SHOW GREATER COVERAGE WILL
UPDATE. SUBSIDENCE IN THE WAKE OF THE VORT DISTURBANCE SHOULD BRING
DRY CONDITIONS BY AROUND MIDNIGHT WITH SCATTERED HIGH CLOUDS
IN ADVANCE OF THE NEXT SHORTWAVE APPROACHING THE SOUTHERN
APPALACHIANS.

LOWS TONIGHT IN THE UPPER 60S TO LOWER 70S.

WEDNESDAY AND WEDNESDAY NIGHT:
WEAK COLD FRONT IS EXPECTED TO CROSS THE MOUNTAINS WEDNESDAY MORNING
AND EVENTUALLY WORK ITS WAY EASTWARD ACROSS THE AREA THROUGH
DAYLIGHT HOURS. WHILE HEIGHT FALLS ALOFT ARE EXPECTED TO BE RATHER
WEAK(20 METERS)...AMPLIFYING SHORTWAVE ENERGY CURRENTLY OVER THE
CENTRAL PLAINS/MID WILL ROTATE EASTWARD THROUGH THE AREA BETWEEN 12Z
WED TO 00Z THU...LIKELY AUGMENTING VERTICAL ACCELERATIONS
WITHIN THE JET DIVERGENCE REGION OF A 45KT AND 65KT MID AND UPPER
LEVEL JETSTREAK TRAVERSING THE AREA. UNLIKE THE PAST FEW DAYS...CAPE
WILL BE AT PREMIUM...AIDED BY THE PRESENCE OF STEEPER LAPSE RATES
ALOFT OF 7.0-7.5 C/KM PER LATEST GFS...WITH MODELS DEPICTING
MODERATE TO STRONG DESTABILIZATION(2000 TO 3000 J/KG OF MLCAPE)
FROM US 1 EAST. DRIER AIR ALOFT ADVECTING WEST TO EAST THROUGH THE
CAROLINAS COULD LIMIT AREAL CONVECTIVE COVERAGE...ESPECIALLY IN THE
WEST...BUT EXPECT STRONG INSTABILITY IN THE EAST TO HELP OVERCOME
DRYING ALOFT TO SUPPORT AT LEAST CHANCE POPS. THIS MID LEVEL DRY AIR
COULD ALSO HOWEVER RESULT IN A GREATER RISK DAMAGING THUNDERSTORM
WIND GUSTS WITH ANY STRONG CELL THAT DOES DEVELOP. AS SUCH...SPC HAS
AREAS FROM US 1 EAST IN THE DAY 2 SLIGHT RISK.

THE SHORTWAVE VORTMAX IS FORECAST TO CLEAR THE BY 00Z...WITH
TRAILING SFC FRONT SOON AFTERWARD. THUS EXPECT STORMS TO QUICKLY
SHIFT EAST OF THE AREA SHORTLY AFTER 00Z THU WITH SKIES BECOMING
CLEAR AS DRY SURFACE HIGH PRESSURE BUILDS INTO THE AREA OVERNIGHT.

HIGHS WEDNESDAY MUCH LIKE TODAY...RANGING FROM MID 80S WEST TO UPPER
80S TO AROUND 90 PRETTY MUCH EVERYWHERE ELSE. SLIGHTLY COOLER WITH
DRIER AIR BUILDING IN AND DECENT RADIATIONAL COOLING. MINS IN THE
LOWER TO MID 60S NORTH AND WEST TO UPPER 60S SOUTHEAST.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
AS OF 300 PM TUESDAY...

FOR THURSDAY...FAIR WEATHER CONDITIONS ARE EXPECTED AS SURFACE HIGH
PRESSURE AND WEAK UPPER LEVEL RIDGING MOVE IN FROM THE WEST BEHIND
THE DEPARTING TROUGH. TEMPS WILL BE NEAR TO SLIGHTLY BELOW NORMAL...
WITH HIGHS IN THE UPPER 80S TO NEAR 90 DEGREES AND OVERNIGHT LOWS
THE UPPER 60S TO NEAR 70 DEGREES.

ON FRIDAY...AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE FRONT WILL
BE APPROACHING THE REGION FROM THE WEST. ON FRIDAY MORNING...THE
FRONT IS PROGGED TO STRETCH FROM NY TO LA...WHICH SHOULD RESULT IN
CENTRAL NC REMAINING MOSTLY DRY FOR MUCH OF THE DAYTIME HOURS.
HOWEVER...THERE COULD BE SOME DIURNAL TYPE PRECIP THAT DEVELOPS IN
ASSOCIATION WITH THE PIEDMONT TROUGH...ALTHOUGH COVERAGE WOULD BE
VERY ISOLATED AS MOISTURE WILL STILL BE RATHER LIMITED (PWAT VALUES
LESS THAN 1.5 INCHES). HIGHS SHOULD RISE INTO THE UPPER 80S TO LOWER
90S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...

THE AFOREMENTIONED UPPER LEVEL TROUGH AND ASSOCIATED SURFACE FRONT
WILL MOVE CLOSER TO AND EVENTUALLY MOVE THROUGH THE AREA LATE FRIDAY
AND INTO THE WEEKEND. THERE IS STILL SOME UNCERTAINTY ON THE
PROGRESSION OF THIS FRONT THROUGH THE REMAINDER OF THE WEEKEND...BUT
MODELS CONTINUE TO INDICATE IT STALLING SOMEWHERE BETWEEN CENTRAL NC
AND THE COAST. AS A RESULT PRECIP CHANCES WILL INCREASE LATE FRIDAY
AND THEN CONTINUE THROUGH AT LEAST SUNDAY AND MAYBE EVEN INTO EARLY
NEXT WEEK (ESPECIALLY ACROSS THE EASTERN HALF OF THE FORECAST AREA).
WITH MODELS SHOWING MODERATE INSTABILITY AND BULK SHEAR VALUES OF AT
LEAST 30 KNOTS (ESPECIALLY ON SATURDAY)...THE SEVERE THREAT WILL
HAVE TO BE MONITORED CLOSELY. ALSO...WITH PWAT VALUES APPROACHING OR
EVEN EXCEEDING 2 INCHES...HEAVY RAINFALL WILL CERTAINLY BE A THREAT.
PRECIP CHANCES SHOULD BEGIN TO DIMINISH EARLY NEXT WEEK...ALTHOUGH
MINIMAL CHANCES WILL BE CARRIED THROUGH THE END OF THE FORECAST
PERIOD AS THE MID LEVEL TROUGH REMAINS NEAR THE REGION AND
UNCERTAINTY CONTINUES WITH RESPECT TO THE POSITION OF THE SURFACE
FRONT. TEMPS WILL BE BELOW NORMAL THROUGH THE LONG TERM PERIOD
(ESPECIALLY THE LATTER HALF OF THE PERIOD)...WITH HIGH GENERALLY IN
THE LOW TO MID 80S AND LOWS IN THE LOW TO MID 60S.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 745 PM TUESDAY...

24-HR TAF PERIOD...
SCATTERED SHOWERS AND STORMS AROUND THE REGION HAVE REMAINED OUTSIDE
OF CENTRAL NC THUS FAR THIS EVENING.  RADAR TRENDS SUGGEST A SMALL
CLUSTER OF STORMS NEAR KHKY MAY IMPACT KINT AND/OR KGSO BY
01-02Z...WITH MVFR OR IFR CEILINGS/VSBYS AND WIND GUSTS OF 30-40MPH
POSSIBLE.  SHOWERS AND STORMS MAY CONTINUE TO DEVELOP THIS EVENING
AS AN UPPER LEVEL DISTURBANCE SWINGS ACROSS THE AREA FROM THE
WEST...BUT DWINDLING INSTABILITY SHOULD LIMIT THE COVERAGE AND
INTENSITY.  OTHERWISE...MVFR PRE-DAWN MVFR VSBYS ARE MOSTLY LIKELY
AT KRWI AND KFAY.

FOR WEDNESDAY...A WEAK COLD FRONT WILL MOVE INTO THE AREA DURING THE
DAY...AND SHOULD BE THE FOCUS FOR STORMS ACROSS MAINLY EASTERN NC
WEDNESDAY AFTERNOON.  HAVE KEPT THE MENTION OF VCSH FROM THE
PREVIOUS TAF...AND SUBSEQUENT ISSUANCES MAY HAVE BETTER CONFIDENCE
IN THE POTENTIAL TIMING OF STORMS AT KFAY AND KRWI.

OUTLOOK...
DRY/VFR CONDITIONS THU AND THU NIGHT AS WEAK HIGH PRESSURE BUILDS
INTO THE AREA FROM THE WEST. A PROLONGED PERIOD OF ADVERSE AVIATION
CONDITIONS ARE POSSIBLE BY LATE FRIDAY AND THROUGH THE WEEKEND
AS UNSEASONABLY STRONG UPPER LEVEL TROUGH SETTLES OVER THE EASTERN
US...RESULTING IN WIDESPREAD SHOWERS AND STORMS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...CBL/SMITH
Hazardous weather outlook, Aug 14, 12:20 PM EDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1220 PM EDT TUE AUG 14 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-151630-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1220 PM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE TRACKS
NORTHEAST THROUGH THE CAROLINAS. AN ISOLATED SEVERE THUNDERSTORM
WITH A PRIMARY THREAT OF DAMAGING WINDS WILL BE POSSIBLE...
PRIMARILY BETWEEN 4 PM THIS AFTERNOON AND 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON
AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE AND SURFACE COLD
FRONT MOVE THROUGH THE AREA. THE THREAT FOR SEVERE WEATHER IS
EXPECTED TO BE GREATEST EAST OF HIGHWAY 1.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Aug 14, 2:53 PM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT TUE AUG 14 2012

NCZ085-142000-
SCOTLAND-
253 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 400
PM EDT...

AT 253 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF GIBSON...OR ABOUT 5 MILES NORTHWEST OF BENNETTSVILLE...
MOVING EAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GIBSON...LAUREL
HILL...LAURINBURG...EAST LAURINBURG...WAGRAM.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3481 7969 3482 7962 3484 7962 3485 7963
      3487 7961 3500 7940 3494 7935 3485 7934
      3482 7935 3477 7933 3464 7945 3463 7948
TIME...MOT...LOC 1853Z 249DEG 24KT 3470 7973

SEC
Special weather statement, Aug 14, 3:37 PM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT TUE AUG 14 2012

NCZ074-075-084-142000-
MONTGOMERY-MOORE-RICHMOND-
337 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND...MOORE AND
MONTGOMERY COUNTIES THROUGH 400 PM EDT...

AT 337 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHEAST OF ELLERBE...OR ABOUT 5 MILES NORTHEAST OF ROCKINGHAM...
MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ELLERBE...HOFFMAN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3501 7983 3529 7969 3517 7936 3502 7951
      3501 7955 3499 7958 3495 7958 3492 7961
TIME...MOT...LOC 1937Z 205DEG 13KT 3500 7969

GIH
Special weather statement, Aug 14, 8:04 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT TUE AUG 14 2012

NCZ089-150100-
SAMPSON-
804 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 900
PM EDT...

AT 804 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES WEST OF IVANHOE...OR ABOUT 9 MILES EAST OF ELIZABETHTOWN...
MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HARRELLS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3461 7832 3467 7833 3470 7838 3477 7842
      3497 7815 3489 7814 3474 7819 3472 7814
      3472 7811 3471 7811 3468 7815 3458 7823
      3457 7826
TIME...MOT...LOC 0004Z 231DEG 32KT 3463 7844

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:04 PM EDTSpecial Weather StatementRAHSampson56 min
Aug 14, 10:16 PM EDTSpecial Weather StatementRAHVance, Warren59 min
Aug 14, 10:51 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren39 min
Aug 14, 10:59 PM EDTTornado WarningRAHHalifax, Warren24 min
Aug 14, 11:35 PM EDTSpecial Weather StatementRAHWarren40 min
Aug 15, 1:46 PM EDTSpecial Weather StatementRAHMontgomery59 min
Aug 15, 2:09 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond51 min
Aug 15, 2:26 PM EDTTornado WarningRAHMontgomery, Moore, Richmond34 min
Aug 15, 3:00 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond25 min
Aug 15, 3:16 PM EDTSpecial Weather StatementRAHHalifax59 min
Aug 15, 3:21 PM EDTSpecial Weather StatementRAHWayne39 min
Aug 15, 3:35 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash35 min
Aug 15, 3:40 PM EDTSpecial Weather StatementRAHWayne50 min
Aug 15, 3:51 PM EDTSpecial Weather StatementRAHCumberland, Hoke54 min
Aug 15, 3:58 PM EDTSpecial Weather StatementRAHDavidson47 min
Aug 15, 4:14 PM EDTSpecial Weather StatementRAHSampson61 min
Aug 15, 4:57 PM EDTSpecial Weather StatementRAHFranklin48 min
Aug 15, 4:59 PM EDTSpecial Weather StatementRAHDavidson, Randolph61 min
Aug 15, 5:01 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake25 min
Aug 15, 5:46 PM EDTSpecial Weather StatementRAHNash, Wilson59 min
Aug 15, 6:00 PM EDTSpecial Weather StatementRAHRandolph60 min
Aug 15, 6:23 PM EDTSpecial Weather StatementRAHWake52 min
Aug 15, 6:35 PM EDTSpecial Weather StatementRAHWilson40 min
Aug 15, 6:46 PM EDTAreal Flood AdvisoryRAHWake81 min
Aug 15, 7:19 PM EDTSpecial Weather StatementRAHWake41 min
Aug 15, 7:26 PM EDTSpecial Weather StatementRAHHoke, Montgomery, Moore, Richmond79 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.